MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 8X55; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 8X55; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727855
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that it was difficult to screw in the cfx screw into the pedicle, in follow the screw head has loosen from shaft.No patient harm, surgery delay of 15 min.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Only the tulip head and the crushed flex ball were returned.The returned tulip head features minimal signs of use beyond some light surface markings.It is likely that the flex ball fractured and the pieces were crushed out from the polyaxial screw.There is little damage to the remaining components beyond the minor signs of use to the tulip head.The root cause of the flex ball breaking and the tulip head, saddle, and screw head separating cannot be determined from the samples and the information provided.A potential root cause may be excessive force placed on the polyaxial screw during tightening.This may have occurred if high amounts of stress were placed on the screw¿s flex ball, especially at an extreme angle in relation to the adjacent components of the screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 8X55
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7850142
Report Number1526439-2018-50854
Device Sequence Number2507818
Product Code PML
UDI-Device Identifier10705034282800
UDI-Public(01)10705034282800
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727855
Device Catalogue Number186727855
Device Lot Number142091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1